MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation and foreign body in patient resulting in unexpected medical intervention appears to be related to operational context.In this case, it is possible that the reported material separation and foreign body in patient resulting in unexpected medical intervention is due to patient disease state and/or use techniques employed; however, since the device was not returned this could not be confirmed.Also, it is unknown if the physician spun too close to the spring tip.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
User facility medwatch report received that states viper wire (from the orbital atherectomy system- diamondback device) fractured and sheared off into the vessel and remained in obtuse marginal artery.There is distal tip detachment of viperwire, there was no option of retrieving it due to severe stenosis in proximal vessel and distal location of the wire tip.We decided to treat by placement of des [drug-eluting stent] and trapping the wire beyond it.Additional information received on 07/31/2025: the target lesion was severely calcified distal obtuse marginal artery (om) which was accessed through radial artery.Four atherectomy treatments were performed prior to the viperwire fracture.There is no indication as to how the fracture occurred but the monitor technician (rt) believes the physician had the oad crown too close to the viperwire spring tip.The oad crown did not jump prior to the fracture.There was no wire bias.The fragment left in the patient was approximately 30mm long (radiopaque tip).The physician stented the fragment in place due to being too distal and too difficult to try to reach.The vessel was primarily wired with non-abbott guide wire which was exchanged for the viperwire.There was no difficulty wiring or delivering devices.The patient was stable after the procedure.The physician does not have any concerns about potential long-term risk outcomes.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22811333
Report Number3004742232-2025-00238
Device Sequence Number7733545
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)261130(10)558783-3
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number558783-3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American